How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Scott Nimmo Your Own Question
Dr Scott Nimmo
Dr Scott Nimmo, Dog Veterinarian
Category: Dog Veterinary
Satisfied Customers: 19985
Experience:  BVMS, MRCVS. { Glasgow UK }
10315041
Type Your Dog Veterinary Question Here...
Dr Scott Nimmo is online now
A new question is answered every 9 seconds

I just gv my 20 pound dog 5mg of Imodium AD pls help

Customer Question

I just gv my 20 pound dog 5mg of Imodium AD pls help
Submitted: 2 years ago.
Category: Dog Veterinary
Expert:  Dr Scott Nimmo replied 2 years ago.
Hello and welcome, Just to let you know that I am locked on to your question and am working on it now.My name is***** and I am a small animal vet with many years experience and rest assured I will do my best to answer your question to your satisfaction today. You can expect a written reply sometime within the next fifteen minutes or so.We also have the option to talk things over by telephone or via an internet service such as Skype. Please get back to me if this is more convenient for you. { There is a small extra charge for phone calls }Regards,Dr Scott
Customer: replied 2 years ago.
Please help
Expert:  Dr Scott Nimmo replied 2 years ago.
Hello again and thanks for waiting.I have worked out an answer for you below ...1. Immodium AD { Loperamide } is frequently used in the dog, but a reasonable dose rate would be also dosed at 1 capsule (2 mg) per 50 pounds bodyweight. So the 5 mg you gave is an overdose. 2. One of the best things you can do in this sort of situation is to make your dog sick immediately and try recover the drug that way, If you can do this within the first hour after ingestion { Two hours at the absolute outside } then things may be OK . For the sake of speed I will give you a link on how to do this best : LINK { Also be aware that an ER vet will be able to quickly induce vomiting with prescription drugs } 3. While there can be no guarantees via the internet I would say if you do not manage to induce vomiting then this would be unlikely to be a fatal incident but expected side effects such as constipation, CNS depression, or slowed heart or respiratory rates would be very uncomfortable for your dog. so if you do not manage to quickly induce vomiting it may be best to take your dog to an ER vet without delay. I hope I have covered your question fully enough but if you would like further clarification or to talk things over a bit more then I will be on-line for the next hour or so and I will be more than pleased to continue working with you.Regards, ***** be kind enough to rate my service to you after we have concluded our dialogue, such feedback helps me maintain the quality of my answers.
Customer: replied 2 years ago.
It took so long I wound up calling poison control. I gv him 5ml of children's imodium so he will be fine.
Expert:  Dr Scott Nimmo replied 2 years ago.
Hello again,
Good it was the low dose version, he should be just fine...
Regards, *****
Expert:  Dr Scott Nimmo replied 2 years ago.
Hello again,
I am just checking back in to see how your dog is getting on after our recent dialogue concerning the Imodium.
How are things going?
Regards,
Dr Scott
Please be kind enough to rate my service to you after we have concluded our dialogue, such feedback helps me maintain the quality of my answers.